MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US G C.A.P. IMPLANT STEM PUNCH; EXTREMITY INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US G C.A.P. IMPLANT STEM PUNCH; EXTREMITY INSTRUMENTS : REAMERS
Model Number 2230-82-000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Sleeve of the punch remained in the patient after surgeon struck the instrument with the mallet and attempted to remove the instrument.Sleeve was eventually removed from patient.No fragments found on x-ray.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that the instrument did not break into two pieces.The sleeve, which was attached to the punch, detached.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device was received for examination, therefore the reported event could not be confirmed.Depuy considers the investigation closed.Should additional information be received, the information will bereviewed and the investigation will be re-opened as necessary.Device history lot a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d4 (lot), d9 and h4 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: examination of the returned device can confirm, the reported allegation.Depuy synthes considers, the investigation closed at this time.Should additional information be received, the information will be reviewed.And the investigation may be re-opened as necessary.Device history lot: a search of the depuy nonconformance (nc) quality system could not be performed with the provided information.The finished good lot number is no valid in the search engine.

Brand Name
G C.A.P. IMPLANT STEM PUNCH
Common Device Name
EXTREMITY INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13063818
Report Number1818910-2021-28714
Device Sequence Number17207350
Product Code HTQ
UDI-Device Identifier10603295105121
UDI-Public10603295105121
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2230-82-000
Device Catalogue Number223082000
Device Lot NumberA0211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer12/23/2021
01/13/2022
01/12/2022
02/21/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/04/2022
01/19/2022
02/01/2022
02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight100 KG